|I recently changed from Fortovase to Norvir plus Invirase along with combivir and got a rash
May 29, 2006
Hi. I had been on a combo of Fortovase and Combivir for the last 8 years and had done extremely well. Now that Fortovase is no longer being manufactured, I was switched to a combo of Norvir/Invirase along with the Combivir. I developed a rash (bright red spots on inner arms, torso and tops of legs, no itch) that is very unsightly but not bothersome. Have seen a dermatologist who started me on antihistamines. The spots have now (1.5 wks later) sort of turned into a mottled areas. Is it likely a drug reaction? Why after all this time as Fort. and Invir. are the same drug? Is it likely to subside with current treatment or is something else more effective? Thanks
| Response from Dr. Henry
You could be having some sort of reaction to the ritonavir (Norvir) or the higher levels of saquinavir seen when Invirase is used with Norvir (as compared to Fortavase). There is also a greater likelihood of a drug or chemical interaction between the Norvir and other drugs/chemicals metabolized by the liver. In most cases your current regimen is reasonably well tolerated so waiting a bit longer and treating with anti-histamines is a reasonable approach to consider. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.